Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
193 Doctors are Online

What are the symptoms CKD -5 with polycystic disease?

User rating for this question
Excellent
Answered by

Nephrologist
Practicing since : 1996
Answered : 328 Questions
Question
what are the symptoms of CKD5 with polycystic???
I would be more likely to adhere to diet just to avoid the symptoms.
example -
leg cramps????....indicates ???
very foamy urine???...indicates ???
feet swelling -..indicates too much sodium??

too much protein????
too much phosphorus?
Posted Wed, 13 Aug 2014 in Kidney Conditions
 
 
Answered by Dr. Ravi Bansal 37 hours later
Brief Answer:
CKD -5 with polycystic disease

Detailed Answer:
Symptoms of CKD five- decreased appetite, swelling of legs, high blood pressure, vomiting sensation, anemia, menstrual irregularities in ladies, breathlessness and weakness.

Diet- Vegetarian diet, No juices or fruits as they are rich in phosphorus and potassium and these accumulate in body in renal failure and cause damage.
less salt and less liquids. total intake of liquids to be less than 1.5 liters/day including water, tea or any other liquid.

leg cramps indicate- water and electrolyte imbalance. - you have to test for blood levels of vit D, Calcium, Phosphorus, Sodium and Potassium.

very foamy urine indicated protein loss in urine or urine infection- can be confirmed by urine routine examination.

Feet swelling indicates water accumulation. if you put in more liquids through the mouth then you can pass in urine, the balance gets retained in body and appears as swelling.- this can be reduced by using torsemide or frusemide under guidence of your doctor to produce more urine.

swelling has nothing to do with protein or phosphorus.

Hope this answers all the queries . If any other questions please write in.

Best Wishes
Above answer was peer-reviewed by
 
Follow-up: What are the symptoms CKD -5 with polycystic disease? 11 hours later
"leg cramps indicate- water and electrolyte imbalance. - you have to test for blood levels of vit D, Calcium, Phosphorus, Sodium and Potassium."
"very foamy urine indicated protein loss in urine or urine infection- can be confirmed by urine routine examination."
I need info on what I can do w/o tests & examination

Question#1. too much or too little vit D, Calcium, Phosphorus, Sodium and Potassium."????

#2. too much or too little protein foods??

#3. breathlessness and weakness,vomiting sensation, anemia,
 
 
Answered by Dr. Ravi Bansal 3 hours later
Brief Answer:
advanced renal failure

Detailed Answer:
Hi Miri,

" I need info on what I can do w/o tests & examination "

I Must tell you Renal Failure CANNOT be managed without blood test reports.

Most important of this is serum creatinine level.

vit D blood level has to be maintained within normal range at that cannot be judged by your symptoms. similar is the case with calcium, sodium and potassium.

As far as diet goes. You have to restrict foods rich in potassium and phosphorus. Protein intake should be 0.8gm/kg/day . so around 50gm/day protein for a 60 Kg person.

If you are have lot of symptoms like breathlessness, weakness, vomiting sensation- please check your serum creatinine and GFR. If your GFR is below 10 ml/minute you will have to start dialysis therapy under guidance of your nephrologist.

Kindly inform me your serum creatinine level.



Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Nephrologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor